Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 46, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at May 31, 2011, 7:21 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2011, 7:21 AM CDT (12:21 UTC)
- Expired
- May 31, 2011, 12:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
852 WHUS74 KBRO 311221 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 721 AM CDT TUE MAY 31 2011 ...ADVISORY CONDITIONS CONTINUE OFFSHORE... .ALMOST EQUAL PORTIONS OF WIND AND SWELL FROM THE SOUTHEAST ARE KEEPING SEAS AT THE OFFSHORE BUOY ABOVE SEVEN FEET THIS MORNING. REISSUED THE SMALL CRAFT ADVISORY THROUGH MID MORNING. GMZ170-175-311500- /O.NEW.KBRO.SC.Y.0046.110531T1221Z-110531T1500Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 721 AM CDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * WINDS AND WAVES: WINDS SOUTHEAST 15 TO 20 KNOTS. SEAS SIX TO EIGHT FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
085 WHUS74 KBRO 311443 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 943 AM CDT TUE MAY 31 2011 ...ADVISORY CONDITIONS CONTINUE OFFSHORE... .WIND WAVES AND SWELL FROM THE SOUTHEAST ARE COMBINING TO KEEP SEAS AT THE OFFSHORE BUOY ABOVE SEVEN FEET THIS MORNING. EXTENDED THE SMALL CRAFT ADVISORY THROUGH NOON. GMZ170-175-311700- /O.EXT.KBRO.SC.Y.0046.000000T0000Z-110531T1700Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 943 AM CDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CDT TODAY. * WINDS AND WAVES: WINDS SOUTHEAST 15 KNOTS. SEAS SIX TO EIGHT FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
849 WHUS74 KBRO 311706 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1206 PM CDT TUE MAY 31 2011 ...WAVE HEIGHTS SLOWLY DECREASING... .SOUTHEAST WINDS HAVE DECREASED SIGNIFICANTLY OFFSHORE AND WAVE HEIGHTS ARE DECREASING AS WELL...THOUGH IN A SLOWER OR MORE DELAYED FASHION. THE TREND SUPPORTS LETTING THE CURRENT ADVISORY EXPIRE AS SCHEDULED. GMZ170-175-311815- /O.EXP.KBRO.SC.Y.0046.000000T0000Z-110531T1700Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1206 PM CDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 31, 6:46 AM CDT, 35 minutes earlier.
Area forecast discussion, May 31, 6:46 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 646 AM CDT TUE MAY 31 2011 .DISCUSSION...SEE AVIATION SECTION FOR 12Z TAF DISCUSSION. && .AVIATION...THE 3 LOCAL TAF SITES REPORTED PARTLY TO MOSTLY CLOUDY SKIES WITH LIGHT TO MODERATE SOUTHEAST WINDS EARLY THIS MORNING. PATCHY MVFR CIGS WILL PREVAIL THRU THE MID MRNG HRS ACROSS PORTIONS OF THE AREA. AFTER SUNRISE...MIXING WILL BEGIN TO ERODE THE LOW CLOUDINESS AND IMPROVE CIGS BACK TO VFR. A FAIRLY TIGHT LOCALIZED PRESSURE GRADIENT WILL BE IN PLACE TO RESULT IN BREEZY CONDITIONS LATER THIS MORNING THROUGH THIS AFTERNOON. SOUTH TO SOUTHEAST WIND SPEEDS WILL BE AROUND 20 KTS WITH LOCALLY HIGHER GUSTS. THEY WILL BEGIN TO DIMINISH THIS EVENING AS THE LOW CLOUD DECK BEGINS TO MOVE BACK IN FOR THE OVERNIGHT HOURS. MVFR CIGS WILL DEVELOP AFTER SUNSET TONIGHT AND PERSIST INTO WEDNESDAY MORNING. && .PREV DISCUSSION... /ISSUED 330 AM CDT TUE MAY 31 2011/ SHORT TERM /TODAY THROUGH WEDNESDAY/...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL INCREASE THEIR INFLUENCE ON OUR LOCAL WEATHER DURING THE SHORT TERM FCST PERIOD. TODAY...SFC HIGH PRESSURE CENTERED ACROSS THE SE UNITED STATES WILL BECOME MORE ESTABLISHED ACROSS THE NORTHERN GULF COAST WHILE A VIGOROUS LOW PRESSURE SYSTEM SLIDES THROUGH SOUTH CENTRAL CANADA. AN ASSOC FRONTAL BOUNDARY WILL BE DRAPED SWD INTO THE SOUTHERN PLAINS. THIS PATTERN WILL STILL INITIATE A TIGHT PRESSURE GRADIENT ACROSS THE AREA. THIS COMBINED WITH DIFFERENTIAL HTG BETWEEN INLAND AREAS AND THE RELATIVELY COOLER GULF WILL ALLOW SOUTHERLY BREEZES TO KICK UP. SOUTHERLY WIND SPEEDS SHOULD GENERALLY TOP OUT BETWEEN 20 AND 25 MPH THIS AFTN. MRNG CLOUD COVER WILL GIVE WAY TO MORE SUNSHINE DURING THE DAY AS HIGHS PUNCH BACK INTO THE MID 90S EAST TO UPPER 90S TO LOW 100S FROM MCALLEN TO MCCOOK TO HEBBRONVILLE AND POINTS WEST. DEW POINT TEMPERATURES DURING THE PEAK HEATING TIME TODAY WILL ONLY AID IN PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES THIS AFTN. CLEAR TO PARTLY CLOUDY THIS EVENING WILL GIVE WAY TO INCREASING CLOUDS. MUGGY CONDITIONS WILL PERSIST AS LOW TEMPS WILL ONLY FALL INTO THE 70S BY WED MRNG. ON WEDNESDAY...SFC HIGH PRESSURE WILL GRADUALLY BUILD WWD ACROSS SE TX AND THE NW GULF. AN ELONGATED HIGH PRESSURE RIDGE IN THE MIDDLE LAYERS OF THE ATMOSPHERE WILL SET UP FROM SW TO NE FROM NORTHERN MEXICO THRU TEXAS AND INTO THE SE UNITED STATES. THESE FEATURES WILL CONTINUE TO SUPPRESS ANY RAIN CHANCES FOR OUR AREA DURING THE TERM AND ALLOW OUR ABOVE NORMAL TEMPERATURES TO PREVAIL. AFTER THE MRNG CLOUD COVER...INCREASING AMOUNTS OF SUNSHINE WILL BOOST DAYTIME HIGHS BACK INTO THE 90S TO LOW 100S. HEAT INDICES WED AFTN WILL APPROACH OR SLIGHTLY EXCEED THE CENTURY MARK. THE BREEZE WILL NOT BE AS STRONG WEDNESDAY COMPARED TO TODAY AS A RELAXED GRADIENT PREVAILS. LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...TEMPERATURES CONTINUE TO BE SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR DUE TO AMPLE SUNSHINE. HIGH PRESSURE AT THE MID AND UPPER LEVELS OF THE ATMOSPHERE CONTINUES TO DOMINATE THE WEATHER PATTERN OVER DEEP SOUTH TEXAS THROUGH THE EXTENDED PERIOD. WINDS WILL BE LIGHT TO MODERATE FROM THE EAST TO SOUTHEAST FROM THE MIDDLE PART OF THE WEEK TO THE EARLY PART OF NEXT WEEK. THE MID LEVEL HIGH PRESSURE SYSTEM WILL SUPPRESS SHOWER ACTIVITY...HOWEVER SOME INDICATIONS OF DEEPER MOISTURE BY LATE IN THE WEEKEND COULD TRIGGER A SEA BREEZE TYPE SHOWER. MARINE...TODAY THROUGH WEDNESDAY...THE 3 AM OBSERVATION FROM BUOY020 INDICATED WINDS WERE SOUTHEAST AROUND 18 KTS AND SEAS WERE AROUND 7 FT WITH A PERIOD OF 8 SECONDS. THE TREND DURING THE SHORT TERM PERIOD WILL BE FOR IMPROVING CONDITIONS ACROSS THE MARINE AREAS. HOWEVER...TODAY A MODERATE ONSHORE FLOW WILL CONTINUE TO KICK UP SOUTHERLY BREEZES AND ALLOW BAY WATERS TO BE CHOPPY AND OFFSHORE SEAS TO BE ELEVATED. SCA CONDITIONS FOR THE FAR OFFSHORE GULF WATERS THIS MRNG WILL PERSIST UNTIL CLOSE TO SUNRISE BEFORE IMPROVING. DO NOT EXPECT THE SCA WILL NEED TO BE EXTENDED BUT WILL MONITOR TRENDS THE NEXT COUPLE HRS AND MAKE CHANGES IF NEEDED. HIGH PRESSURE BUILDING ACROSS THE NORTHERN GULF COAST AND EVENTUALLY THE NW GULF BY TOMORROW WILL ALLOW THE LOCAL PRESSURE GRADIENT TO RELAX EVEN MORE. MORE FAVORABLE MARINE CONDITIONS WILL ROUND OUT THE END OF THE PERIOD WITH LIGHT TO MODERATE WINDS AND SLIGHT SEAS. WEDNESDAY NIGHT THROUGH SUNDAY...MODERATE WINDS AND SEAS WILL PREVAIL OVER THE MARINE AREA OF DEEP SOUTH TEXAS THROUGH THE EXTENDED PERIOD. MOST MARINE CONDITIONS SHOULD BE BELOW SMALL CRAFT ADVISORY CRITERIA FROM THE MIDDLE PART OF THE WEEK THROUGH THE WEEKEND. A RELATIVELY DRY AND STABLE AIRMASS WILL PREVAIL OVER THE MARINE AREA FOR THE EXTENDED PERIOD. FIRE WEATHER...SOUTHEAST BREEZES AND FALLING RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL COMBINE IN SOME PORTIONS OF DEEP SOUTH TEXAS TO CREATE AN ELEVATED CONCERN FOR WILDFIRE GROWTH AND SPREAD. DEW POINT TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 50S TO AROUND 60 DEGREES THIS AFTERNOON ACROSS PORTIONS OF STARR...JIM HOGG AND ZAPATA COUNTIES. THIS WILL ALLOW RH VALUES TO FALL TO BETWEEN 25 AND 30 PERCENT IN THESE LOCATIONS. THE ONE DIFFERENCE BETWEEN THE LAST COUPLE DAYS AND TODAY IS THE WIND SPEED. NOT AS STRONG OF A SOUTHEAST WINDS IS EXPECTED TODAY...BUT STILL ENOUGH TO WARRANT THE ELEVATED FIRE WEATHER CONCERN. 20 FOOT WIND VALUES WILL TOP OUT BETWEEN 15 AND 20 MPH DURING THE AFTERNOON. THESE CONDITIONS DO MEET OUR CRITERIA FOR A RANGELAND FIRE DISCUSSION AND WILL BE ISSUING ONE FOR OUR WESTERN THREE COUNTIES TODAY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 91 78 91 75 / 0 0 10 10 BROWNSVILLE 94 77 91 75 / 0 0 10 10 HARLINGEN 95 76 95 74 / 0 0 10 10 MCALLEN 99 77 98 73 / 0 0 10 10 RIO GRANDE CITY 102 75 99 74 / 0 0 10 10 SOUTH PADRE ISLAND 86 78 86 78 / 0 0 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 54/63/CAMPBELL
Hazardous weather outlook, May 31, 4:41 AM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 441 AM CDT TUE MAY 31 2011 GMZ130-132-135-150-155-170-175-TXZ248>257-011100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 441 AM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST ACROSS THE OFFSHORE GULF OF MEXICO WATERS 20 TO 60 NAUTICAL MILES EAST OF PADRE ISLAND THROUGH SUNRISE. THERE IS A HIGH RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. HEAT INDEX VALUES WILL RANGE BETWEEN 100 AND 105 DEGREES ACROSS PORTIONS OF DEEP SOUTH TEXAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ELEVATED RISK FOR RIP CURRENTS WILL BE POSSIBLE AT THE LOCAL BEACHES ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.